Progesterone cream to counter acne caused by thyroid replacement?

by Elena
(Antioch, CA, USA)

Hi, I am a 36 year old woman.

I started thyroid replacement last year due to sudden onset of hypothyroidism after the birth of my youngest.

I take natural desiccated thyroid at 3.75 grains/day.

Once I got up to that dose I noticed I started having issues with acne.

The breakouts always start at the beginning of my cycle (i.e. during my period) and new breakouts stop completely at mid-cycle.

This, to me, indicates my acne is being caused by estrogen dominance since the acne disappears when my progesterone levels increase.

I tried lowering my thyroid dose to 3 grains and within a couple of months I felt awful again; however, my acne was MUCH better.

I went back up to 3.75 grains because I'd rather feel well than worry about acne, but I'd like to tackle the acne problem so I can have the best of both worlds!

I have noticed other more minor issues that further led me to believe I may have estrogen dominance issues, such as insomnia on some nights; minor joint aches and pains on some days; water retention on random days, and random bouts of moodiness.

The problem is, these symptoms can also be attributed to my thyroid condition, so my doctor is not receptive to the idea of trying progesterone therapy and he doesn't see the acne as related at all.

My questions are: Is progesterone therapy known for helping people with cyclical acne, and, could my thyroid replacement be causing estrogen dominance and/or higher testosterone levels which could be offset by progesterone therapy?

Thank you!

Comments for Progesterone cream to counter acne caused by thyroid replacement?

Click here to add your own comments

Apr 15, 2017
Progesterone cream to counter acne caused by thyroid replacement
by: Joy

Hi Elena

The thyroid should never be ignored, I suggest that you work with the meds given. I am no expert in this field however, I can tell you that a deficiency in iodine, selenium and the amino acid Tyrosine affects the thyroid, have these been tested?

A deficiency in Vitamin D3 also affects the thyroid greatly, do you know what your level is? A deficiency also reduces the benefits of progesterone.

If your hormones are out of balance it will affect so many things, including acne, so why your doctor would say that there is not a connection is way beyond me.

High testosterone levels and too much sugar in the diet can also cause acne, please read the page below.

Your adverse symptoms very clearly indicate estrogen dominance, so you are correct there.

You are also in Peri-Menopause, progesterone levels start to drop at around 35, so again I am amazed that your doctor would say that.

You are very much a candidate for progesterone therapy, but please choose a good quality cream with no parabens or chemicals such at Natpro Progesterone Cream.

Please read the following pages and the references:

How to use Progesterone Cream - www.progesteronetherapy.com/how-to-use-progesterone-cream
Estrogen Dominance - http://www.progesteronetherapy.com/estrogen-dominance
Peri-Menopause - http://www.progesteronetherapy.com/peri-menopause.html#axzz2m6SW8qc0
Menopause – http://www.progesteronetherapy.com/menopause.html
Acne - http://www.progesteronetherapy.com/pimple-and-acne-cream.html#axzz2puRu4RXJ
Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d
Magnesium - http://www.progesterone-info.com/magnesium.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,100 pages on this site...